Document Detail


Hyperkalemia and digoxin toxicity in a patient with kidney failure.
MedLine Citation:
PMID:  8839532     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Hyperkalemia resulting from digoxin toxicity is a well-recognized phenomenon. We report a case in which hyperkalemia, bradycardia, and hypotension were unresponsive to standard therapy but appeared to respond to digoxin-specific antibodies (Fab). This case highlights the importance of a high index of suspicion for digoxin toxicity as a potential cause of refractory hyperkalemia.
Authors:
F Fenton; A J Smally; J Laut
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Annals of emergency medicine     Volume:  28     ISSN:  0196-0644     ISO Abbreviation:  Ann Emerg Med     Publication Date:  1996 Oct 
Date Detail:
Created Date:  1996-10-29     Completed Date:  1996-10-29     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8002646     Medline TA:  Ann Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  440-1     Citation Subset:  AIM; IM    
Affiliation:
University of Connecticut Integrated Residency in Emergency Medicine, Hartford, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Digoxin / adverse effects*
Female
Humans
Hyperkalemia / chemically induced*
Kidney Failure, Chronic / drug therapy*
Middle Aged
Chemical
Reg. No./Substance:
20830-75-5/Digoxin
Comments/Corrections
Comment In:
Ann Emerg Med. 1997 May;29(5):696; author reply 696-7   [PMID:  9140262 ]
Ann Emerg Med. 1997 May;29(5):694-5; author reply 696-7   [PMID:  9140260 ]
Ann Emerg Med. 1997 May;29(5):695-6; author reply 696-7   [PMID:  9140261 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  In vivo tissue temperature comparison of cryotherapy with and without external compression.
Next Document:  Tension pneumocephalus and tension orbital emphysema following blunt trauma.